U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

Can taking immodium make the stomach bug worse?

2 doctor answers3 doctors weighed in
Dr. Rajiv Pramanik
Family Medicine 20 years experience
Slow down healing: It may slow down your clearance of the irritant. This is why in children we avoid anti-diarrhea medications.
Dr. Martin Fried
General Practice 36 years experience
Yes: Immodium slows down the flow of contents through the intestinal tract. In many cases, the best practice is to keep fluids in and let the body get rid of the bug. By slowing down this process, the bug can multiply and do more damage than if you just let it pass.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 13, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.